I've been having weird discharges that in some days looked like brownish mucus or clots to mild-moderate flow, has been going on for 4wks nw

November of last year my cycle changed from 28 days down to 25. I've had 25-day cycle for 3 mos until January 22nd. I was supposed to have my period last Feb 15th. Feb 13 I noticed bloody mucus discharge and so I thought my period is on its way. There were a couple of time that I thought I've had my periods within the past weeks but I really think they weren't "normal". I still have discharges up to this very day and been having light cramps. No pregnancy symptoms either. Do some of you experienced or is experiencing the same thing? It is freaking me out already.

6 Replies

  • I get discharge like that randomly before and after periods. I take the pill not as a pain relive for endo but because I always have. My periods are all over the place my last one was beginning of feb lasted two weeks it was so heavy it was awful. I think it's just a notmal thing with endo

  • I am 2 pills more before I finish my first pack but didn't help to get rid of the bleeding like I was told it will.

  • No I bleed while taki the pill I was givin an anti-inflamorty that was meant to slow it down but it stop the bleeding you take it for four days. It's called tranexamic acid

  • Hi,

    Sounds very annoying, I must admit - especially as you are trying the Pill in order to stop the bleeding!

    I can tell you that I have always experienced irregular periods, right from being a teenager. I do have a diagnosis of Endo, and I've tried both the Pill and the Mirena in the past, with little success. Personally, I tend to feel that the best "management" for Endo is surgery to try to remove it. Anything else is just temporarily fooling the body into thinking it is pregnant or menopausal, to stop periods for a while (however, one you come off the Pill, or whatever, ALL the Endo issue are straight back at you).

    Period problems certainly CAN be a symptom of Endo, although to be honest, most women seem to have their own unique experience of the disease. It is an illness that seems to affect everyone differently.

    MY experience with regard to periods has been somewhat troublesome. I have quite an erratic cycle, and seem to have gaps of anything from 3, to about 6 weeks between periods. I've had 4 laps for my Endo, and have also noted some changes in my periods since surgery. When I first started having problems, my periods were generally VERY heavy and full of clots. I would also experience flooding, so often "doubled-up" use of a tampon AND towel! Since my surgeries, my periods have not changed much in terms of irregularity. However, I do now sometimes get some "lighter" ones (which often catch me out). I have 2 types of period! There are the really heavy ones still - usually last a good number of days (over a week), painful and cramping, with clots. Then there are others which just come "out of nowhere" (no warning signs) and are often brownish "old" blood, or just clots that can be very large and no other blood at all. I've also found that these "lighter" periods can stop and start, so that, for example, the period lasts say 5 days in total, but day one is "old" blood, day 2 stopped, day 3 clots but stops in afternoon, day 4 and 5 "old" blood. VERY weird! this means, as I said, I'm easily caught out!

    I can tell you that neither the Pill nor the Mirena had any effect on my bleeding. I do understand that this can be the case for some people. The Pill can cause issues known as "breakthrough bleeding"; although I do think that it is supposed to stop in under a month (mine didn't!). I guess certain treatments just do not suit everyone! It might be that the Pill is simply not a suitable treatment for you?

    The only thing I can suggest is that you talk things through with your G.P. and/or your Gynae or Endo Consultant. There are, as Princessm says, medications that can be taken to help staunch heavy bleeding. These are MEFENAMIC ACID, and TRANEXEMIC ACID. I have used both, and do find some improvement. Mefenamic Acid is additionally an anti-inflammatory. You could, perhaps, ask if it might be appropriate for you to try one of these. Talk also about your bleeding patterns, and ask if it may be problems with "breakthrough" (although, again, I think your bleeding has gone on too long for this). Discuss whether the Pill you are on is appropriate, given that you still seem to bleed a lot. I do think that talking this over with your Doctor(s) would be a good idea, as it might be that your change in menstrual cycle is actually linked to your underlying Gynae problems, and is symptomatic of this. Or it could be symptomatic of hormonal changes.

    Anything that you are unsure about, and that causes worry, is best to get checked out. Both for peace of mind, and for symptom relief. I do hope that you are able to come up with some kind of solution. In the meantime, I wish you all the best.

    Take care,

    Elaine Ellis.

    P.S. Maybe reading this might help? It's about what causes bleeding on the Pill:


  • Hi,I've had a similar problem to you and my doctor has put me on norethisterane(primolut) I take 5mg each day along with me mini pill and it seems to have solved the break through bleeding and discharge. Do some research on it .it might be worth talking to your doctor about it ? Best of luck

  • Are you sure you have not devloped a cervical erosion hormone changes can cause them there noting to worry about just end of cervix gets inflamed causes funny discharge sometimes blood stained. I have suffered with one for years thinking I was bleeding with endo in fact was coming from cervix... Endo can grow on cervix to. x

You may also like...